Hello :) and welcome to our 'family'! I have taken ativan for years (before switching to klonopin) to control anxiety. The problem with ativan is that it only works for a short duration (about 8 hours) and has a tendency to cause 'ups and downs', even when taken regularly. This is the reason I switched to klonopin (this must be taken regularly, usually twice a day). I have found this to be my 'miracle drug', as it is 'smooth' and makes me feel normal every day. But, like you, I still have trouble sleeping. I remedy this with an over the counter sleep aid Doxylamine Succinate, 25 mg at bedtime. My pharmacist recommended this to me a long time ago. It is safe to take with the types of meds we are on, it is mild enough to let you fall asleep gently without knocking you out (in fact I can easily stay awake on it if I really want to), and I have never had a negative side-effect from it. It's cheap, and you can find it in the sleep-aid section. NOTE: you must look for the drug I mentioned, because most sleep aids are Dyphenhydromine, and while not really dangerous, it is not recommended for those on anxiety meds. Same goes for acetaminophen (pain releiver). I highly recommend asking your pharmacist what is safe for you to take whenever you buy OTC drugs. This will keep you away from a possible bad idea. :) - Blu
I totally understand the jittery feeling, that was always my worst symptom. I'm also on ativan, and I take usually .5-1mg when I'm having a panic attack that I can't control on my own. My sleep at first was awful, I usually slept maybe an hour or two a night, sometimes not even that. Eventually my doctor but me on amitriptyline 25mg for sleep. It's an antidepressant, but he said it was safe to take along with the ativan and the 20mg zoloft I'm on, and it was the only thing that helped me sleep. I tried seroquel, trazadone, and a bunch of other things and nothing helped. I was only on the amitriptyline for about 6 months and now I don't take anything for sleep and I sleep just fine. The ami isn't addictive, which was one of my main concerns with a sleep aid.
Thanks to you both! Blu, I was just complaining about my ups & downs to my hubby and wondered if part of what I'm experiencing could be from the Ativan itself.
Yes, you could easily be right about that. Talk to your doctor... :) - Blu